Alert archive / Washington / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 12, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 26, 2004, 12:59 PM PDT for Stevens County, Washington. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 12:59 PM PDT (19:59 UTC)
- Expired
- Jun 26, 2004, 1:30 PM PDT
- In force
- 31 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Stevens County, WA
The radar
The Spokane radar (KOTX), 137 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2254 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
917
WUUS56 KOTX 261959
SVROTX
WAC065-262030-
BULLETIN - IMMEADIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1258 PM PDT SAT JUN 26 2004
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON
* UNTIL 130 PM PDT
* AT 1253 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES SOUTHEAST OF NORTHPORT...OR ABOUT 56
MILES NORTHWEST OF PRIEST RIVER...AND MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTHPORT BY 110 PM PDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4875 11783 4877 11759 4914 11758 4912 11793
$$
TLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:48 AM PDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 26, 6:48 AM PDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 648 AM PDT SAT JUN 26 2004 .SYNOPSIS... A PACIFIC LOW PRESSURE SYSTEM MOVING ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING WILL BRING AN INCREASE IN THUNDERSTORM ACTIVITY AND A LITTLE COOLER TEMPERATURES ON SUNDAY. WEAK WESTERLY FLOW WILL PREVAIL INTO NEXT WEEK WITH MORE WARM AND UNSETTLED WEATHER CONDITIONS. && .DISCUSSION... UPDATED THE FORECAST TO ADD THUNDER FOR THE MOSES LAKE AREA... WENATCHEE AREA AND WATERVILLE PLATEAU THIS MORNING. BAND OF CONVECTION IN THE LOWER COLUMBIA BASIN HAS RAPIDLY DEVELOP AND SPREAD WESTWARD. /RFOX. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 087 057 083 054 086/ 30 20 20 20 20 COEUR DALENE 084 056 080 050 083/ 30 30 20 20 20 PULLMAN 085 054 079 049 082/ 30 20 20 20 20 LEWISTON 091 062 088 058 090/ 30 20 20 20 20 COLVILLE 091 057 085 050 089/ 40 20 40 40 20 SANDPOINT 083 055 083 047 086/ 50 30 40 40 20 WALLACE 083 050 077 047 080/ 40 30 30 30 20 MOSES LAKE 090 061 088 055 090/ 20 05 05 05 05 WENATCHEE 090 064 087 060 090/ 30 10 10 05 05 OMAK 088 064 087 053 091/ 30 20 05 05 10 && .OTX... ID...NONE. WA...NONE.
Hazardous weather outlook, Jun 26, 5:49 AM PDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 549 AM PDT SAT JUN 26 2004 IDZ001>004-WAZ031-033-036>038-271330- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-NORTHEAST BLUE MOUNTAINS- WASHINGTON PALOUSE-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS- 549 AM PDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE AFTER MIDDAY AND LINGERING INTO THE EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAIN...VERY GUSTY WINDS AND HAIL. STAY TUNED TO NATIONAL WEATHER SERVICE PRODUCTS FOR UPDATES ON THE POTENTIAL FOR THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. IDZ026-027-WAZ032-034-035-041>044-271330- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- UPPER COLUMBIA BASIN-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 549 AM PDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE THROUGH THE DAY. THESE STORMS WILL BE CONTAIN BRIEF DOWNPOURS...GUSTY WINDS AND OCCASIONAL LIGHTNING. STAY TUNED TO NATIONAL WEATHER SERVICE PRODUCTS FOR UPDATES ON THE POTENTIAL FOR THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED.
Nearby
Severe Thunderstorm Warnings in Washington, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.